Answered by Dr. Garima Sawhney

Answered by Dr. Garima Sawhney

Does bleeding after unprotected sex indicate pregnancy?

Hello doctor,

I am a 20-year-old female, and I am approximately 5 feet 9 inches tall and weigh around 125 pounds. I had unprotected sex, and he pulled out well before climaxing, three days after my period ended. We had unprotected sex again after two days, but we stopped before he ejaculated due to increased sensitivity in my vagina, which caused discomfort, almost like pain. In the middle of that month, I started experiencing heavy spotting, and that night I had some of the worst pain and cramps in my abdomen that I have ever had. The next day, the pain subsided slightly, and eventually, it went away completely. However, I am still bleeding, and it is heavy enough to require the use of tampons. This has never happened to me before, so I am not sure what it is. The only symptom I have had since the pain went away is bleeding.

During these weeks, I have been eating very little and working out because I was trying to lose as much weight as possible. I know hormonal imbalance is a possibility for heavy spotting, but so are STDs (sexually transmitted diseases) and ovarian cysts. I understand that implantation bleeding usually involves a very small amount of bleeding, but I am unsure if pregnancy is even possible considering the amount of bleeding I have experienced for eight days. I plan on taking a pregnancy test once the bleeding ends, just to be safe and avoid any interference with the results. Additionally, I have a doctor's appointment scheduled, but I am starting to feel worried about the situation. I am currently taking Amoxicillin for throat irritation.

Kindly help.

21 May 2024 - 1 min read

Can inserting objects in vagina induce vaginal bleeding?

Hello doctor,

I am 20 years old and have recently started masturbating regularly. When I was 18 years old, I tried masturbation thrice using only my fingers. On the third occasion, I noticed some blood on my fingers, possibly because I inserted them deeper while sitting. As a result, I stopped after that. However, now it has become a daily habit for me. The issue I am facing is that two days ago, while masturbating, I used three pens (and have used other objects in the past). When I removed the pens, they were soaked in mucus as expected, but blood was also present. I did not worry too much about it, and the following day, I masturbated using only clitoral stimulation. However, when I attempted to insert even one finger, I noticed blood. Even today, I am still experiencing bleeding, including on my clitoris. Surprisingly, I do not feel any pain, cramps, or discomfort. Should I be concerned about these symptoms? Additionally, I must admit that I am overweight and currently on a diet after consulting with a dietician.

15 May 2024 - 1 min read

Will continuous intake of Diane-35 help in missing a period?

Hello doctor,

I started to take a birth control pill. The pill name is Diane-35, it is taken for 21 days and seven days for rest. I have just finished the first pack of 21 pills, and as far as I understand, that my period should come in these seven days, right? And also I have read on the internet that if you do not wait for seven days to start a new pack and instead immediately start a new pack, you will miss your period, is it true? Is it fine to do if it is the first pack I have taken, will it mess with my cycle as I am still adapting to the actual pill? If no, is there any other way to delay or miss a period, because I really need to?

14 May 2024 - 1 min read

What causes abdominal pain from lump below stomach?

Hello doctor,

My 58 years old mom suddenly gets severe lower abdominal pain on the right side, and at the same time, she feels a lump below her stomach and above the thighs. She used to feel like something is being pulled inside in one direction. She gets relief from this stomach pain once she vomits, and then the lump below the stomach also disappears. The lump is a tubular structure about 1 to 2 inches diameter. Also, the lump is painful when touched and it is not movable. If she does not take rest immediately, she will have severe pain up to two days. Sometimes before the onset of stomach pain, she has dysentery. All this is going on from the past 1 to 1.5 years. During the abdominal pain, she cannot even urinate, and even if she urinates, it comes out in drops. Can you please let us know the possible reason, treatment, and diet measures if any? Thanks.

09 May 2024 - 1 min read

Worried about past NuvaRing vaginitis. Advice?

Hello doctor,

My problem has resolved, but I am still worried. Two years ago, I was on NuvaRing, and I was getting multiple yeast infections. I went to a couple of doctors, and they said it was yeast and also vaginitis. After months of itching and at times white curdy discharge, I was getting a red rash outside my vagina, which looked like jock itch. I was getting tears inside and outside the vagina. I stopped using NuvaRing, and I got an IUD. After the IUD, my symptoms went away, and I have not had any issues for years. I am worried now. Do you think it could be something else besides yeast?

30 Apr 2024 - 1 min read

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.